New York, 2007

Hail and Damaging Winds in New York, July 27, 2007

July 27, 2007 · NWS BTV · 6 events in 3 counties and zones

A strong mid-atmospheric disturbance moved across a moderately unstable airmass draped across northern New York during the afternoon of the 27th. Numerous thunderstorms developed in the afternoon, some of which produced severe weather in the form of damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$55,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A strong mid-atmospheric disturbance moved across a moderately unstable airmass draped across northern New York during the afternoon of the 27th. Numerous thunderstorms developed in the afternoon, some of which produced severe weather in the form of damaging winds and large hail.

Damaging winds were reported in Schuyler Falls (Clinton county), Morrisonville (Clinton county) and Owls Head (Franklin county). Nickel size hail was reported in Elizabethtown and Port Kent (Essex county) with golf ball size hail at Owls Head (Franklin county).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 27, 12:55 PM EST, 45 minutes earlier.

Area forecast discussion, Jul 27, 12:55 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
155 PM EDT FRI JUL 27 2007

.SYNOPSIS...
A SLOW MOVING LOW PRESSURE SYSTEM IN THE UPPER LEVELS OF THE
ATMOSPHERE IS FORECAST TO MOVE OUT OF THE EASTERN GREAT LAKES
REGION INTO THE NORTH COUNTRY OVER THE WEEKEND. SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH THE BETTER
CHANCES FOR RAIN IN NORTHERN NEW YORK. HEADING INTO THE
WEEKEND...A WEAK COLD FRONT WILL PUSH INTO THE REGION...AND
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. SOME STORMS
THAT MAY DEVELOP MAY BE SLOW MOVING DURING THIS TIME...WITH
LOCALLY HEAVY RAINFALL POSSIBLE.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED 1253 PM FRIDAY

ISSUED AN UPDATE TO THE ZONES TO ADD ON SEVERE THUNDERSTORM WATCH
FOR NORTHERN NEW YORK.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
UPDATED 345 AM FRIDAY

MODELS AND AVBL ENSEMBLES REMAIN IN GOOD AGREEMENT ON OVERALL
EVOLUTION OF WX FEATURES TONIGHT INTO SUNDAY...AND ONLY MINOR
ADJUSTMENTS NEEDED TO FCST ATTM. BASIC IDEA REMAINS THE SAME WITH
UPPER LEVEL LOW WEAKENING AND OPENING INTO AN UPPER TROUGH AS IT
APPROACHES AND CROSSES AREA ON SATURDAY...THEN TROUGH RELOADS JUST
WEST OF REGION AS SLOW MOVING SFC BNDRY SAGS SOUTHWARD INTO
CNTRL/NRN VT/NY AND STALLS INTO SUN/SUN NT. THIS WILL LEAD TO
CONTINUED CHCS OF RAFL THROUGH THE PERIOD WITH AT LEAST SOME
POTENTIAL FOR SLOW MOVING STORMS/HVY RAFL. FOR THE SPECIFICS...ANY
SCT EVENING CONVECTION SHOULD WANE OVERNIGHT ERN FA DUE TO LOSS OF
DAYTIME HEATING...WHILE AT LEAST SOME CONTINUATION OF ACTIVITY
POSSBL WRN FA OVERNIGHT AS UPPER SYNOPTIC FORCING IS SOMEWHAT
STRONGER. PARTLY TO MOSTLY CLOUDY SKIES SHOULD SUFFICE...ALONG
W/TYPICAL AREAS OF PATCHY BR/FG IN FAVORED LOCALES...ESP IN AREAS
RECEIVING RAFL TODAY.

AFTERWARD...UPPER TROUGH AND ASSOC SHORTWAVE THEN PASS ACROSS REGION
ON SATURDAY AS WEAK SFC FRONT SINKS SLOWLY SOUTHWARD INTO NRN
PORTIONS OF FA. SCT TO NUMEROUS SHOWERS AND STORMS WILL THUS BE THE
RULE DURING MUCH OF THE DAYLIGHT HOURS...WITH CONVECTION LINGERING
INTO THE EVENING HOURS IF NOT LONGER. THIS FRONT THEN BASICALLY
STALLS ACROSS REGION LATER SATURDAY NIGHT INTO SUNDAY AS MID TO
UPPER LVL FLOW BECOMES PARALLEL TO BNDRY...AND FLOW SLOW BACKS IN
RESPONSE TO DEVELOPING SFC WAVE PUSHING NORTHEAST FROM MID ATLANTIC
STATES. LATEST SREF ANALYSIS SUGGEST CONTINUED HIGH POPS THROUGH
THESE PERIOD...ESP CENTRAL/SOUTH AND SEE LITTLE REASON TO DISCOUNT
THIS TREND...ESP CONSIDERING SFC BNDRY IN VCNTY AND HIGH PWATS BTWN
1.5 AND 2 INCHES ACROSS REGION. WITH MORE ENHANCED CLOUD
COVER...DIURNAL TEMP RANGES WILL BE FAIRLY UNIFORM ACROSS THE
AREA...WITH HIGHS 75-82 AND LOWS GENERALLY 60 TO 65. PRIMARY CONCERN
DURING THESE PERIODS WILL BE POTENTIAL FOR SLOW MOVING
STORMS...WHICH MAY LEAD TO LOCALIZED HEAVY RAINFALL AND POOR
DRAINAGE/FLASH FLOOD CONCERNS..ESP CENTRAL/SOUTHERN FA (SEE HYDRO
DISC BELOW).

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LONG TERM CHALLENGE CONTS TO BE TIMING OF CLRING LATE MONDAY
INTO TUES ASSOCIATED WITH MID/UPPER LVL CIRCULATION AND ASSOCIATED
WEAK SFC BOUNDARY LIFTING INTO THE WESTERN ATLANTIC. LATEST RUNS
CONT TO SUPPORT A SLOW PROGRESSION OF THIS SYSTEM EAST INTO THE
MID ATLANTIC STATES/SNE BY MONDAY...THEREFORE WL TAPER POPS FROM
NW TO SE ACRS OUR CWA WITH THE HIGHS ACRS OUR SE SECTIONS ON
MONDAY. OTHERWISE...SFC HIGH PRES AND ASSOCIATED MID/UPPER LVL
RIDGE FROM NORTHERN PLAINS/SOUTHERN CANADA BUILDS INTO THE NE
CONUS FOR MID WEEK. THIS WL PROVIDE CWA WITH DRIER
CONDITIONS...BOTH AT THE SURFACE AND ALOFT. EXPECT MAINLY SUNNY
SKIES MID WEEK WITH TEMPS AT OR SLIGHTLY ABOVE NORMAL PER LATEST
THERMAL PROFILES AND PROGGED 85H TEMPS BTWN 13-15C.
OTHERWISE...NEXT MID/UPPER LVL TROF AND ASSOCIATED COLD FRNT
APPROACH WESTERN FA BY FRIDAY WITH MORE SHOWERS/THUNDERSTORMS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
RADAR SHOWS ISOLATED TO SCATTERED CONVECTION DEVELOPING ACROSS THE
HIGHER TRRN OF NORTHERN NEW YORK AND THE SLV ATTM. THIS ACTIVITY
WL CONT THRU THE AFTN HRS WITH GENERAL MOVEMENT TO THE NE AT 5 TO
10 MPH. WL MENTION VCTS IN BTV/PBG/SLK/MSS TAF SITES THIS AFTN AND
WL CONT TO MONITOR CRNT TRENDS FOR POTENTIAL TEMPO GROUPS FOR 3SM
TSRA BKN-OVC035-045CB. THIS EVENING ACTIVITY WL QUICKLY DISSIPATE
WITH THE LOSS OF DAYTIME HEATING AND WOULD EXPECT FOG/HZ TO ONCE
AGAIN DEVELOP. WL MENTION PREVAILING GROUP OF 4-6SM IN HZ/BR AND
TEMPO GROUP OF 2-3SM IN HZ/BR AT SLK/MPV. ALSO...SOME LIGHT HZ
WITH UNLIMITED CIGS WL BE POSSIBLE AT MSS/BTV/RUT TONIGHT.
SATURDAY...MORE SHOWERS/STORMS WL DEVELOP AHEAD OF APPROACHING
COLD FRNT AND MODERATE INSTABILITY. WL MENTION VCTS OR BKN WITH CB
IN TAFS SITES AFT 15Z ON SATURDAY.

BEYOND 18Z SATURDAY...A WEAK COLD FRONT AND SEVERAL DISTURBANCES
IN THE WINDS ALOFT APPROACHING THE AREA WILL CREATE MORE NUMEROUS
SHRA/TSRA SUNDAY...WITH MVFR CIGS/VIS POSSIBLE IN ANY RAIN.
MODELS INDICATING THE FRONT WILL STALL OVER AREA...AND RAIN WILL
LINGER INTO MONDAY AS WELL WITH POTENTIAL FOR LIMITED CIGS/VIS IN
RAIN. BY TUESDAY CONDITIONS WL IMPROVE WITH GENERAL VFR EXPECTED
AS SFC HIGH PRES BUILDS INTO THE FA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...JN
SHORT TERM...JMG
LONG TERM...TABER
AVIATION...TABER
Hazardous weather outlook, Jul 27, 12:04 PM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
104 PM EDT FRI JUL 27 2007

NYZ026>031-034-035-087-281100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
104 PM EDT FRI JUL 27 2007

...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO
SATURDAY AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS ON SATURDAY AND SUNDAY ALONG A SLOW MOVING COLD FRONT.
ANY STORMS THAT DEVELOP WILL MOVE SLOWLY...AND PLENTIFUL MOISTURE
IN THE ATMOSPHERE WILL CONTRIBUTE TO THE HEAVY RAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING ACROSS NORTHERN NEW YORK.

VTZ001>012-016>019-281100-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
104 PM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
AND NORTHERN VERMONT THROUGH THE REST OF THIS AFTERNOON. THE
PRIMARY THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND BRIEF HEAVY DOWN POURS.
RAINFALL AMOUNTS COULD APPROACH ONE INCH IN THE HEAVIEST STORMS
ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL VERMONT THROUGH
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO
SATURDAY AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS ON SATURDAY AND SUNDAY ALONG A SLOW MOVING COLD FRONT.
ANY STORMS THAT DEVELOP WILL MOVE SLOWLY...AND PLENTIFUL MOISTURE
IN THE ATMOSPHERE WILL CONTRIBUTE TO THE HEAVY RAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND NORTHERN
VERMONT THROUGH THE REST OF THIS AFTERNOON.

In the hours before

Special weather statement, Jul 27, 11:28 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1228 PM EDT FRI JUL 27 2007

NYZ026-029-087-271730-
NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST.
LAWRENCE-
INCLUDING...CANTON AND POTSDAM
1228 PM EDT FRI JUL 27 2007

AT 1222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SOUTH EDWARDS...MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR RUSSELL BY 100 PM...NEAR PYRITES BY 110
PM...NEAR WEST PIERREPONT BY 120 PM AND NEAR CANTON BY 130 PM.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND
GUSTS TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. IN
ADDITION...RAINFALL AMOUNTS COULD APPROACH ONE INCH IN A SHORT
PERIOD OF TIME ACROSS SOUTHERN AND CENTRAL SAINT LAWRENCE COUNTY.

TABER
Special weather statement, Jul 27, 11:58 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1258 PM EDT FRI JUL 27 2007

NYZ026>031-034-035-087-272100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
1258 PM EDT FRI JUL 27 2007

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM THIS
EVENING FOR NORTHERN NEW YORK...

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS NORTHERN NEW YORK AND THE SAINT LAWRENCE VALLEY THROUGH THE
REST OF THIS AFTERNOON. THE BEST CONCENTRATION OF STORMS WILL BE
ACROSS CENTRAL SAINT LAWRENCE COUNTY INTO THE HIGHER TERRAIN OF
THE NORTHERN ADIRONDACK MOUNTAINS. THE PRIMARY SEVERE WEATHER
THREAT WILL BE ISOLATED STRONG AND DAMAGING WIND GUSTS ASSOCIATED
WITH THE STRONGEST STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL...AND BRIEF HEAVY DOWN POURS WILL OCCUR
WITH THESE STORMS. RAINFALL AMOUNTS COULD APPROACH 1 TO 2 INCHES
IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE SOME MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

VTZ001>012-016>019-272100-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
1258 PM EDT FRI JUL 27 2007

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
AND NORTHERN VERMONT THROUGH THE REST OF THIS AFTERNOON. THE
PRIMARY THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND BRIEF HEAVY DOWN POURS.
RAINFALL AMOUNTS COULD APPROACH ONE INCH IN THE HEAVIEST STORMS
ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL VERMONT THROUGH
EARLY THIS EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
Special weather statement, Jul 27, 12:27 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
127 PM EDT FRI JUL 27 2007

NYZ028-035-VTZ001-271830-
EASTERN ESSEX-EASTERN CLINTON-GRAND ISLE-
INCLUDING...PLATTSBURGH
127 PM EDT FRI JUL 27 2007

AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES EAST OF PORT KENT AND MOVING NORTHEAST AT 5 TO
10 MPH.

THE THUNDERSTORM WILL BE NEAR PORT KENT AND 9 MILES SOUTH OF SOUTH
HERO BY 230 PM.

SMALL HAIL AND WIND GUSTS OF 45 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS. IN ADDITION...RAINFALL AMOUNTS WILL BE BETWEEN 1 AND
2 INCHES...WHICH WILL FALL IN A VERY SHORT PERIOD OF TIME. THIS
COULD CAUSE SOME MINOR LOW LYING AND POOR DRAINAGE FLOODING.

TABER
Local storm report, Jul 27, 1:22 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
222 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             KEESEVILLE              44.50N 73.48W
07/27/2007  E0.25 INCH       CLINTON            NY   DEPT OF HIGHWAYS

&&

BROOKET
Special weather statement, Jul 27, 1:33 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
233 PM EDT FRI JUL 27 2007

NYZ028-031-034-035-VTZ001-002-271930-
EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-GRAND
ISLE-WESTERN FRANKLIN-
INCLUDING...PLATTSBURGH AND WILLSBORO
233 PM EDT FRI JUL 27 2007

AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHERN AND EASTERN
CLINTON COUNTY AS WELL AS CENTRAL AND EASTERN ESSEX COUNTY...MOVING
NORTHEAST AT 10 TO 15 MPH.

THE THUNDERSTORM WILL BE NEAR CUMBERLAND HEAD BY 250 PM...NEAR
BEEKMANTOWN BY 300 PM...NEAR POINT AU ROCHE BY 310 PM...NEAR ISLE LA
MOTTE...NORTH HERO BY 320 PM...NEAR ALBURGH DUNES STATE PARK AND
SOUTH ALBURGH BY 330 PM.

THESE CLUSTERS OF STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME...FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND SMALL HAIL. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE STRONGER
STORMS. THIS AMOUNT OF RAIN IN A SHORT PERIOD OF TIME...MAY CAUSE
MINOR LOW LYING AND POOR DRAINAGE FLOODING.

TABER

The radar

The Burlington radar (KCXX), 32 km away, was scanning. The volume nearest the first event began at 18:40 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Clinton

When
July 27, 1:40 PM EST
Where
Clinton County, 3 mi NE of Schuyler Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
44.661, -73.507

Two to three foot diameter tree, as well as power lines downed by thunderstorm winds.

Hail, Essex

When
July 27, 2:00 PM EST
Where
Essex County, Elizabethtown
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
44.220, -73.600

Nickel size hail reported.

Thunderstorm Wind, Clinton

When
July 27, 2:15 PM EST
Where
Clinton County, Morrisonville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Fire Department/Rescue
Coordinates
44.680, -73.570

Numerous reports of trees down throughout parts of Clinton county in the vicinity of Morrisonville.

Hail, Essex

When
July 27, 2:25 PM EST
Where
Essex County, Port Kent
Measured
0.88 in hail
Reported by
Post Office
Coordinates
44.530, -73.420

Nickel size hail reported.

Thunderstorm Wind, Franklin

When
July 27, 3:35 PM EST
Where
Franklin County, Owls Head
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
44.730, -74.170

Numerous trees down across roads in Owls Head and Mountain View area, which included a tree that fell on a moving vehicle with no injuries reported. Also...golf ball size hail was reported.

Hail, Franklin

When
July 27, 3:40 PM EST
Where
Franklin County, Owls Head
Measured
1.75 in hail
Reported by
Post Office
Coordinates
44.730, -74.170

Golf ball size hail reported as well as numerous trees downed due to strong winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52577, 52571, 52580, 52573, 52581, 52575.